Facebook Pixel

Implantation bleeding or ECP Side Effects?

By October 14, 2011 - 12:27am
Rate This

The first day of my last period was Sept. 23rd. My next period is due on about Oct 21st. I had unprotected sexual intercourse on October 2nd. The next day, Oct. 3rd, I took the ECP Next Choice. As of thre days ago (Oct. 11) I have experienced light bleeding. It has been very bright, red blood and is enough to fill one sanitary napkin, or a few panty liners, per dayy, unlike my normal periods which are heavy. It is thin in quality compared to my normal periods, but still has a flow. I also have cramps. Could this be because of implantation bleeding, or side effects to the ECP? I will test in about a week to get accurate results but I'd still like some insight and personal experiences if possible. Please and thank you :)

Add a Comment4 Comments

EmpowHER Guest

HI! I had unprotected sex on may 27 and took lady pills(same with nordette) as ecp and followed the procedure 4 pills and 4 pills again after 12 hours.But since im very scared i still took the pills 2 tabs next day and 1 pill per day for 4 days then stop because i read in a forum that i shouldnt do that but still feel nauseous though stop taking.Yesterday june 9 i bled very light flow like my normal 1st day of period,there are medium chunks blood coming out and today it looks like it will stop.Usually my normal period really moves but my latest period started may 10 and ended may 15.Is this my withdrawal bleed or implantation? Hoping for an answer.Thank you

June 9, 2016 - 3:35pm

Hi Kelseynicole,

Welcome to EmpowHer!

I know it can be very difficult to tell whether you're having side effects from the emergency contraceptive or if this is implantation bleeding. Although, very light pink spotting one week before your period could be implantation bleeding, if you took the ECP correctly, then it is likely to be a side effect. It may change your period completely this month, but just to be sure if you are more than a week late on your period, please take a pregnancy test.

Best of luck,


October 14, 2011 - 6:27am
(reply to Rosa Cabrera RN)

Thank you so much for your quick response. It's just so nerve-racking! I'm still slightly bleeding, if it's implantation bleeding, it sure is a lot.

October 14, 2011 - 9:46am
(reply to kelseynicole)

If you are still bleeding, then this sounds more like a side effect of ECP. Implantation bleeding is more like light pink/brown spotting that lasts from only a couple of hours to 2 days at most and is definitely not a constant spotting.

Good Luck,


October 15, 2011 - 1:17pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.


Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!